MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -10.5 diopter into the patient's left (os) eye on (b)(6) 2021.The surgeon reports minimal vault.
 
Additional Manufacturer Narrative
Weight, race, ethnicity: unk.Date of event: unk.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5-updated information: on (b)(6) 2022 the lens was exchanged with a longer lens.See mfr file# (b)(4), for replacement lens.The cause of the event is reported as a patient-related factor: "very unusual vault result.Wtw on pentacam was 11.3, topolyzer was 11.57, iolm700 was 11.6.Placed 12.6 but was considering 12.1.Vault low from the outset." h6-device code 1494: acd<3.0mm.Claim# (b)(4).
 
Additional Manufacturer Narrative
D6b: corrected.Claim# (b)(4).
 
Additional Manufacturer Narrative
H3- device evaluation: the lens was returned in liquid, wrapped in a cloth.Visual inspection found the haptic torn and debris throughout the lens.Dimensional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key13182526
Report Number2023826-2022-00021
Device Sequence Number2047259
Product Code MTA
UDI-Device Identifier00841542103039
UDI-Public00841542103039
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberMICL12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/21/2022
04/11/2022
06/28/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date03/03/2022
04/11/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; INJECTOR MODEL-MSI-TF, LOT#-UNK.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale